Please login or register.

Login with username, password and session length
Advanced search  

News:

Got a story to tell for the magazine? Get in touch with the editor!

twitter facebook instagram blogger

Pages: [1] 2

Author Topic: Amoxicillin  (Read 1162 times)

suzysunday

  • Member
  • *
  • Posts: 1021
Amoxicillin
« on: July 18, 2020, 06:14:46 PM »

I have had an ear infection ( I think it is) for ages and now my gp had prescribed amoxicillin.  I am reluctant to take them as I am scared of the side effects, diarrhea, thrush etc.  I have not taken them before.  I could do with something for my ear but I don't want more problems.  I just worry about everything, I'm going on holiday in 3 weeks and I always stress about that. Reviews I have read about amoxicillin sound bad and could last a while so don't want to jeopardise the holiday. 
Logged

CLKD

  • Member
  • *
  • Posts: 66602
Re: Amoxicillin
« Reply #1 on: July 18, 2020, 06:20:20 PM »

Has your GP told you that there is a deep seated infection?  I believe Amoxicillin is a broad spectrum antibiotic and can cause some gut problems ..........

What else have you been given for the ear?  ? Drops ?  Is your GP aware of your fears?

As oestrogen levels drop the body may become dry which includes deep in the ears and nostrils.  Eyes, skin etc..  AB drops might be worth trying?   Perhaps give the Surgery a ring and explain that you don't want upset prior to your holiday?
Logged
Changes can be scarey, even when we want them!

suzysunday

  • Member
  • *
  • Posts: 1021
Re: Amoxicillin
« Reply #2 on: July 18, 2020, 06:34:50 PM »

It was looked at. 18 months ago and I was given a decongestant.  I don't think they want anyone at the surgery with this virus around so it was done on the phone.  I made a right mess of the phone call and it was all over and done with. 
Logged

CLKD

  • Member
  • *
  • Posts: 66602
Re: Amoxicillin
« Reply #3 on: July 18, 2020, 06:52:12 PM »

I would try some antibiotic ear drops as I have never finished a course of ABs ......... no point taking a medication if it's going to go through the body too fast to do any good!

Give your pharmacist a ring on Monday to see what they recommend.  Is it ear ache or a feeling of being blocked up?
Logged
Changes can be scarey, even when we want them!

suzysunday

  • Member
  • *
  • Posts: 1021
Re: Amoxicillin
« Reply #4 on: July 18, 2020, 06:56:20 PM »

It's a dull ache that comes and goes.  The other ear is blocked and I have drops for that.  I have asked pharmacist before and not got far.  I
Logged

CLKD

  • Member
  • *
  • Posts: 66602
Re: Amoxicillin
« Reply #5 on: July 18, 2020, 07:18:47 PM »

I get a sudden nip in both ears intermittently, enough to make me go OUCH!

Logged
Changes can be scarey, even when we want them!

suzysunday

  • Member
  • *
  • Posts: 1021
Re: Amoxicillin
« Reply #6 on: July 18, 2020, 07:24:45 PM »

I never seem to be right these days!
Logged

suzysunday

  • Member
  • *
  • Posts: 1021
Re: Amoxicillin
« Reply #7 on: July 18, 2020, 07:39:08 PM »

Thanks FrannyB but I tried earcalm and it didn't do much.  I think may try and stick it out till I come back, I've put up with it this long, then maybe give the amoxicillin a go.  But it's getting on my nerves now, so could try gp again. 
Logged

Katejo

  • Member
  • *
  • Posts: 1972
Re: Amoxicillin
« Reply #8 on: July 19, 2020, 03:06:39 AM »

I have had an ear infection ( I think it is) for ages and now my gp had prescribed amoxicillin.  I am reluctant to take them as I am scared of the side effects, diarrhea, thrush etc.  I have not taken them before.  I could do with something for my ear but I don't want more problems.  I just worry about everything, I'm going on holiday in 3 weeks and I always stress about that. Reviews I have read about amoxicillin sound bad and could last a while so don't want to jeopardise the holiday.
I took Amoxicillin for an ear infection in April. It started working very quickly and I didn't get any side effects.
Logged

Taz2

  • Member
  • *
  • Posts: 25559
Re: Amoxicillin
« Reply #9 on: July 19, 2020, 08:24:06 AM »

Hi suzysunday. I understand your fear and there are lots of antibiotics I'm allergic too (sadly) but amoxicillin has always been ok for me. I've found it to be one of the kinder ones tummy wise. I allways take them with a large glass of water not just a slurp. Even in these times antibiotics are not given out lightly and an untreated infection can lead to scarring which can eventually effect hearing so I would take them. What dosage is it?

Taz x 🙂

Taz x
Logged

sheila99

  • Member
  • *
  • Posts: 3230
Re: Amoxicillin
« Reply #10 on: July 19, 2020, 08:29:08 AM »

As with all medication the vast majority of people are perfectly OK on it. It is only a few who have any sort of side effect and there's no reason to think you will be one. IMO the GP has given good advice. If it was me I'd take them now, in the unlikely event you have an adverse reaction it shouldn't last 3 weeks.
Logged

Kathleen

  • Member
  • *
  • Posts: 3823
Re: Amoxicillin
« Reply #11 on: July 19, 2020, 09:23:13 AM »

Hello suzysunday

Are you worried that diahorrea may be your reaction to the antibiotic? If so perhaps taking them before your holiday would be best. I think the advice for people in this situation is to replace their good  gut bacteria as soon as possible so perhaps try a pro biotic after you have finished the course.

Hope this helps and take care.

K.


Logged

suzysunday

  • Member
  • *
  • Posts: 1021
Re: Amoxicillin
« Reply #12 on: July 19, 2020, 11:06:46 AM »

Thanks for all the replies.  The dose is 500mg 3x a day.  I am worried about diarrhea and thrush.  I scare myself to death, the leaflet says side effects can occur up to 2 months after.  I'm not going away for 3 weeks yet but I work myself into a tizz.   My other ear is bunged up with wax so I bought drops for that, so that ear is muffled.  You are all really kind
Logged

Joaniepat

  • Member
  • *
  • Posts: 1397
Re: Amoxicillin
« Reply #13 on: July 19, 2020, 11:32:26 AM »

Good advice there from Kathleen about the probiotics. I have taken Amoxicillin (for UTI) two or three times in the past with no problems whatsoever. You can also take a daily probiotic while you are taking the ABs if you want to, but I would take the probiotic a couple of hours after one of the AB doses.

I hope you can pluck up the courage to take them, you will enjoy your holiday more without the infection!

Best wishes,

JP x
Logged

suzysunday

  • Member
  • *
  • Posts: 1021
Re: Amoxicillin
« Reply #14 on: July 19, 2020, 11:42:21 AM »

Yes I think must give them a go and will take a pro biotic.  Are there some probiotics better than others?
Logged
Pages: [1] 2